Hail, Dallam
- When
- June 13, 8:20 PM CST
- Where
- Dallam County, Texline
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.380, -103.020
Multi-cell thunderstorms developed across eastern New Mexico due to an upper level disturbance. As the thunderstorms moved into the western Texas and Oklahoma Panhandles, thunderstorms congealed into a line which impacted the Oklahoma Panhandle and northern portions of the Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Multi-cell thunderstorms developed across eastern New Mexico due to an upper level disturbance. As the thunderstorms moved into the western Texas and Oklahoma Panhandles, thunderstorms congealed into a line which impacted the Oklahoma Panhandle and northern portions of the Texas Panhandle. With favorable winds and instability for thunderstorm development, hail up to quarter size along with severe wind gusts with some damage were reported with these storms. Severe wind gusts were also reported in the eastern OK Panhandle as the line of storms moved through during the early morning hours of the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 5:35 PM CST, 2 hours 45 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 635 PM CDT Thu Jun 13 2019 .AVIATION...00z TAFS... VFR conditions expected at all TAF sites. Thunderstorms will be possible in the 0-6z time frame, with the expectation that any remain storms should be east of the terminals by 06z. Cigs will increase coverage with initial heights around 20kft AGL, given the thunderstorm anvils. Thereafter, expect any thunderstorm bases to be around 6kft AGL. Winds will still be breezy out of the south in the 15-20kt range gusting 25-30kts through about 10z. Low level jet will set up and there will be a period of WS in the TAFS from the overnight time through about 12z. Small chance of storms in the 18z-00z time period, but that will be refined with later TAF packages. Weber && .PREV DISCUSSION... /Issued 256 PM CDT Thu Jun 13 2019/ SHORT TERM...Tonight and Friday... Forecast is still on track for anticipated thunderstorms later today. Severe weather is expected to develop and impact the Panhandles through the evening hours. At least one or two supercells will be possible before storm mode becomes more cluster/linear. Main threats will be damaging wind gusts of 60-70 mph, hail upwards near 2.00", and possible flash flooding due to slow storm mode and high rainfall rates around 1"/hr coupled with already saturated soils. We are currently tracking a subtle but potentially potent shortwave that is noteably in both upper air charts and water vapor. Watching for the timing of this with an expected surface trough for storm initiation and evolution. Breezy southerly flow is expected today which will aid in strong theta-e advection along the western fringe of the forecast area given our forecast dew points. We could easily hit 1500-2000 J/kg MLCAPE this afternoon along western parts of the forecast area where thunderstorms should initiate. RAP is forecasting 40-50 knots of effective shear, which is likely to produce strong rotating updrafts in at least a couple thunderstorms. Supercell storm mode will be anticipated early on before the upper level wave pushes east and likely makes a scenario more favorable for cluster type mode. Low level helicity values are impressive after 7pm, but LCL heights will likely be too high for a tornado threat in any supercell. This is something in particular we need to monitor closely, especially if storms go more linear as quick spin- ups are possible in the lower LCL height environment. AS activity pushes east we should start to see a decrease in threats, especially after midnight. Thunderstorms will exit the region by early Friday morning. Thunderstorms are possible Friday by this is very conditional and we may end up being convection free through the afternoon hours. That said, tomorrow is going to be our warmest day of the year as widespread 90 degree temperatures are anticipated. The Palo Duro Canyon may very well hit 100-105, so any Canyon goers should be prepared for hot conditions. LONG TERM...Friday Night through Wednesday Night... Westerly flow aloft will continue. Right now it looks like the dryline will mix somewhere near the Amarillo area, with strong capping east of the dryline. Subtle shortwave to the north may allow for storms to trigger along the northeast OK Panhandle. Otherwise, best chance of storms will be along the dryline where the convergence is strongest. Models not putting out too much QPF and soundings indicate that it still may be just capped enough to limit storm development. (Still will not rule out isolated storms east of the dryline, so for now going with 20 pops, against a drier guidance.) Saturday flow aloft will become more southwesterly as weakly amplified trof will pass through the Panhandles. ML CAPE values are off the charts in the afternoon, in the 3000-4500 J/kg range. Certainly will be a chance of storms, and storms that develop will be severe on Saturday. There is the potential for very large hail (Baseball or larger)and strong damaging winds. LCL's will be pretty high across the southern Panhandles, but will drop off below 1000m across the OK Panhandle in the evening. This will increase the tornado threat. There is the chance that the southern Panhandles will be dry-slotted as the thermal ridge sets up just over the area. So the focus for the severe weather at this time would be north of the I-40 corridor, and east of Amarillo. Cooler air will be in place on the back side of the wave as a lee surface high sets up over eastern CO. Surface flow will start off out of the north and become easterly on Sunday, as another surface high dives down from Canada and lingers over northeast NE. This will help advect surface dewpoints back into the 60s, while weak mid level flow out of the west and northwest will help bring Pacific moisture to the area. ML CAPE values in the 1000-2000 J/kg range will open up the potential for strong to severe storms again on Sunday. Models want to trigger storms off the mountains, in association with subtle mid level wave's moving through. Best chances of storms will be across the west. The same flow regime is expected to continue on Monday and Tuesday providing more round of storms to the Panhandles. Dryline may mix enough east on Tuesday to keep the southwestern Panhandles dry. But there is some uncertainty. As we move into Wednesday northwest flow still looks to prevail, but drier air in the mid levels will help to shut down the thunderstorm chances, as well as the dryline expected to mix to the central Panhandles, possibly as far east as the OK state line. Weber && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 94 65 92 60 / 40 10 5 10 20 Beaver OK 60 93 62 89 60 / 30 10 20 20 40 Boise City OK 57 93 57 84 55 / 50 10 10 40 40 Borger TX 62 96 65 92 62 / 50 10 5 20 30 Boys Ranch TX 62 97 62 92 60 / 40 10 5 20 30 Canyon TX 61 96 64 94 60 / 40 10 5 5 10 Clarendon TX 62 93 68 94 63 / 50 10 5 0 20 Dalhart TX 58 94 57 87 56 / 40 10 5 20 30 Guymon OK 60 93 59 87 58 / 40 10 10 30 50 Hereford TX 63 97 63 95 60 / 30 10 5 5 10 Lipscomb TX 61 93 66 92 62 / 40 10 10 20 40 Pampa TX 60 92 65 91 61 / 50 10 5 10 30 Shamrock TX 61 91 68 95 65 / 50 10 10 5 30 Wellington TX 63 93 70 97 66 / 40 10 10 5 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/24/89
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 738 PM CDT Thu Jun 13 2019 OKZ001>003-TXZ001>020-317-141245- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 738 PM CDT Thu Jun 13 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across most of the Texas and Oklahoma Panhandles through tonight. Some storms that develop will have the potential to become severe, with large hail, damaging winds, and flash flooding being the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for thunderstorms will continue Friday through Tuesday. Severe weather is possible any day there is potential for storms. The main threats will be hail and wind. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for severe weather Tonight through Tuesday.
Special Weather Statement National Weather Service Amarillo TX 729 PM CDT Thu Jun 13 2019 OKZ001-140045- Cimarron OK- 729 PM CDT Thu Jun 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 745 PM CDT... At 725 PM CDT, Doppler radar was tracking a strong thunderstorm over Kenton, or 25 miles northwest of Boise City, moving east at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Black Mesa Park, Kenton and Wheeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3700 10275 3666 10285 3673 10300 3700 10300 TIME...MOT...LOC 0025Z 274DEG 15KT 3688 10293 DGW
The Amarillo radar (KAMA), 174 km away, was scanning. The volume nearest the first event began at 02:18 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837329, 837330.